MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot f704 was conducted.There were no non-conformances related to the complaints.This lot met all release requirements.A review of kit lot f704 for the reported issue shows no trends.Trends were reviewed for complaint categories, centrifuge bowl leak/break and leak centrifuge alarm.No trends were detected for each complaint category.The assessment is based on the information available at the time of investigation.No product was returned for investigation; therefore, it could not be determined if the product met specification based solely on the information provided by the customer.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.Investigation complete.(b)(4).
 
Event or Problem Description
The customer called to report a centrifuge bowl leak/break during the treatment procedure.The customer stated during cycle 6 of the procedure a leak centrifuge alarm occurred.The customer stated they opened the centrifuge door to check for moisture and the centrifuge seemed dry.The customer restarted the procedure and received another leak centrifuge alarm.The customer stated they stopped the procedure and removed the centrifuge bowl, noticing the blood leak at the bottom of the bowl.The customer stated the blood had leaked onto the bottom of the centrifuge and centrifuge walls.The customer stated the seal on the centrifuge bowl appeared to be ruptured.The customer aborted the treatment and did not return blood to the patient.The customer stated the patient was stable and received a saline iv as a precaution as the patient's fluid balance was negative 500 ml at the time of the leak.The customer stated the patient did not exhibit any symptoms or adverse reactions due to the blood leak or negative fluid balance.The patient was sent home after the saline iv.The customer did not return product for investigation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7138890
Report Number2523595-2017-00233
Device Sequence Number19115954
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1